Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 350, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 4, 2017, 4:37 PM CST for Benton County, Morgan County, Missouri. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2017, 4:37 PM CST (22:37 UTC)
- Expired
- Dec 4, 2017, 5:15 PM CST
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 4:39 PM CST | TSTM WND DMG | 3 Ese Racket, MO | TREE TOP FELL DOWN IN CAMPGROUND. SMALL HAIL ALSO. |
| Dec 4, 4:39 PM CST | TSTM WND DMG | 5 N Warsaw, MO | METAL CARPORT THAT HAS BLOWN OFF IT FOOTINGS, THIS WAS LOCATED OFF OF T HIGHWAY ON SW 611 RD IN A PRIVATE CAMPGROUND. |
| Dec 4, 4:46 PM CST | HAIL 1 | 2 N Warsaw, MO | |
| Dec 4, 4:49 PM CST | HAIL 0.88 | Lincoln, MO | |
| Dec 4, 5:05 PM CST | HAIL 0.75 | Stover, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 2:34 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WUUS53 KSGF 042237
SVRSGF
MOC015-141-042315-
/O.NEW.KSGF.SV.W.0350.171204T2237Z-171204T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
437 PM CST MON DEC 4 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Benton County in central Missouri...
Southwestern Morgan County in central Missouri...
* Until 515 PM CST
* At 437 PM CST, a severe thunderstorm was located near Warsaw,
moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Lake of The Ozarks...
Truman State Park... Warsaw...
Lincoln... Stover...
Edmonson... Lakeview Heights...
Crockerville... Zora...
Palo Pinto...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 3838 9284 3825 9286 3825 9303 3827 9305
3827 9307 3825 9308 3824 9349 3840 9345
3851 9292
TIME...MOT...LOC 2237Z 262DEG 39KT 3832 9337
HAIL...0.88IN
WIND...60MPH
$$
Hatch2 follow-up statements
285
WWUS53 KSGF 042251
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
451 PM CST MON DEC 4 2017
MOC015-141-042315-
/O.CON.KSGF.SV.W.0350.000000T0000Z-171204T2315Z/
Benton MO-Morgan MO-
451 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHERN BENTON AND SOUTHWESTERN MORGAN COUNTIES...
At 450 PM CST, a severe thunderstorm was located 7 miles southeast of
Lincoln, or 11 miles northeast of Warsaw, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Truman Lake... Lake of The Ozarks...
Warsaw... Stover...
Edmonson... Lakeview Heights...
Crockerville... Zora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3838 9284 3825 9286 3825 9303 3827 9305
3827 9307 3825 9308 3824 9344 3844 9322
3851 9292
TIME...MOT...LOC 2250Z 261DEG 36KT 3834 9321
HAIL...0.88IN
WIND...60MPH
$$
Hatch939
WWUS53 KSGF 042302
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
502 PM CST MON DEC 4 2017
MOC015-141-042315-
/O.CON.KSGF.SV.W.0350.000000T0000Z-171204T2315Z/
Benton MO-Morgan MO-
502 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR EAST CENTRAL BENTON AND SOUTHWESTERN MORGAN COUNTIES...
At 502 PM CST, a severe thunderstorm was located near Stover, or 10
miles southwest of Versailles, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Stover...
Lakeview Heights... Zora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3838 9284 3825 9286 3825 9303 3827 9305
3827 9307 3825 9308 3824 9331 3836 9314
3847 9307 3851 9292
TIME...MOT...LOC 2302Z 262DEG 38KT 3835 9301
HAIL...0.88IN
WIND...60MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 2:37 PM CST, 2 hours earlier.
Area forecast discussion, Dec 4, 2:37 PM CST, 2 hours before
Area Forecast Discussion National Weather Service Springfield MO 237 PM CST Mon Dec 4 2017 .SHORT TERM...(This evening through Tuesday) Issued at 237 PM CST Mon Dec 4 2017 Strong southerly winds buffeting the area this afternoon with gusts as high as 45 mph in a few locations. Expect these strong winds to continue the remainder of the afternoon ahead of the cold front over Kansas. Plume of upper 50s to near 60 dew points have spread into the area ahead of the front. Convection beginning to develop near Kansas City and further development to the south is expected over the next few hours and then blossom as it heads eastward ahead of the cold front. Ample deep layer shear and mixed layer and surface based capes near 1000 j/kg will lead to a severe weather threat into the evening hours. However, instability does drop off later this evening, so window of opportunity for severe looks to be between 22Z-03Z. Short term models indicating this activity clearing the eastern counties around midnight or shortly there after. Pressure gradient remains strong behind the front with rather strong cold air advection. This will drop temperatures down into the lower 30s by morning and combined with the winds will see wind chills in the 20s for the morning commute. Colder and drier air expected for the day Tuesday. Even with the expected sunshine by afternoon highs will only be in the 40s. Winds will make it feel even colder. These winds and drier air will also lead to an elevated fire danger for the afternoon hours. .LONG TERM...(Tuesday Night through Monday) Issued at 237 PM CST Mon Dec 4 2017 The Wednesday through Saturday time frame will see below normal temperatures as a large trough over the eastern Conus allows colder air to drop southward into southeast Kansas and the Missouri Ozarks. Both the GFS and ECMWF shows a re-enforcing shot of cold air towards the end of end of the week as a shortwave drops south through the flow, which could bring a little light snow/flurries or sprinkles to those areas, depending on timing. Medium range models have offered different tracks with these model differences leading to low confidence. As we head into the latter part of the weekend and into early next week, the west coast ridge nudges eastward. Although northwest flow will continue over the area, rising heights will lead to a slight warming trend with dry weather expected. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1140 AM CST Mon Dec 4 2017 Strong southerly low level flow has brought a broad area of MVFR stratus to southern Missouri. Ceilings have generally been in the 2K-3K foot range. South to southwest winds of 20 to 30 knots likely through the afternoon hours at KSGF and KJLN, with somewhat later winds at KBBG. A strong cold front will move through the region this evening with a band of showers and thunderstorms expected just ahead of the front with timing generally between 22Z-03Z. The winds will switch around the the northwest but still be rather breezy. Ceilings will improve behind the front as drier air filters into the area, with VFR flight conditions expected from mid evening on through Tuesday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Dec 4, 3:19 PM CST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 319 PM CST Mon Dec 4 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 319 PM CST Mon Dec 4 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Tornado risk. Limited Hail risk. Elevated Thunderstorm wind damage risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Thunderstorms are developing across southeast Kansas and far western Missouri ahead of a cold front. There remains a slight risk for strong to severe storms as instability and vertical wind shear continue to increase ahead of the front. Damaging wind gusts up to 70 mph will be the main threat. Some small hail up quarter size could be possible. An isolated tornado will also be possible, mainly between the hours of 5 PM and 9 PM. Southerly winds will gust to 35 to 40 mph at times late this afternoon ahead of the front. Northwest winds behind the front will also gust up to 35 mph later tonight through tomorrow morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Increasing winds and drier air behind the front will lead to an elevated fire weather risk from Tuesday through Thursday. Northerly wind gusts could be up to 30 mph mid week. Wind chills in the single digits will be possible by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across southeast Kansas and western Missouri through late afternoon, and early this evening across the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Dec 4, 3:10 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
310 PM CST MON DEC 4 2017
MOZ066-067-042130-
Vernon MO-St. Clair MO-
310 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON AND
NORTHWESTERN ST. CLAIR COUNTIES UNTIL 330 PM CST...
At 310 PM CST, Doppler radar was tracking a strong thunderstorm near
Hume, or 7 miles southwest of Rich Hill, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Appleton City... Metz...
This includes Interstate 49 between mile markers 102 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CST for
west central Missouri.
LAT...LON 3806 9434 3805 9421 3812 9406 3821 9405
3820 9381 3793 9451 3806 9460
TIME...MOT...LOC 2110Z 241DEG 35KT 3805 9449
HatchSpecial weather statement, Dec 4, 3:16 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
316 PM CST MON DEC 4 2017
KSZ073-097-MOZ066-077-042200-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-
316 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON...
NORTHEASTERN CRAWFORD...NORTHERN BARTON AND VERNON COUNTIES UNTIL 400
PM CST...
At 315 PM CST, Doppler radar was tracking a strong thunderstorm near
Arcadia, or 11 miles south of Fort Scott, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Arcadia...
Walker... Schell City...
Bronaugh... Moundville...
Milo... Deerfield...
Harwood... Oskaloosa...
Verdella... Garland...
Englevale... Hannon...
This includes Interstate 49 between mile markers 75 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3783 9467 3806 9413 3804 9411 3805 9410
3803 9408 3804 9407 3803 9406 3799 9406
3764 9408 3755 9479
TIME...MOT...LOC 2115Z 242DEG 45KT 3768 9470
HatchSpecial weather statement, Dec 4, 4:05 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
405 PM CST MON DEC 4 2017
KSZ101-MOZ077-078-088-089-094-042245-
Cherokee KS-Cedar MO-Barton MO-Jasper MO-Dade MO-Lawrence MO-
405 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE...BARTON...
SOUTHERN CEDAR...NORTHWESTERN LAWRENCE...NORTHERN JASPER AND DADE
COUNTIES UNTIL 445 PM CST...
At 405 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Liberal to near Carl Junction. Movement
was east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Prairie State Park... Carl Junction...
Lamar... Oronogo...
Greenfield... Lockwood...
Jasper... Golden City...
Liberal... Alba...
Purcell... Nashville...
Mindenmines... Everton...
Carytown... Dadeville...
Jerico Springs... Asbury...
This includes Interstate 49 between mile markers 45 and 75.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3761 9451 3764 9408 3765 9408 3770 9361
3728 9363 3716 9471
TIME...MOT...LOC 2205Z 248DEG 30KT 3760 9445 3720 9464
HatchSpecial weather statement, Dec 4, 4:19 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
419 PM CST MON DEC 4 2017
MOZ055-067-068-078-079-042300-
Cedar MO-Polk MO-Benton MO-Hickory MO-St. Clair MO-
419 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...CEDAR...BENTON...
NORTHWESTERN POLK AND ST. CLAIR COUNTIES UNTIL 500 PM CST...
At 418 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Windsor to 6 miles west of Lowry City to 12
miles east of Sheldon. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pomme de Terre Lake... Truman State Park...
Pomme De Terre State Park... Truman Lake...
Stockton Lake... El Dorado Springs...
Warsaw... Stockton...
Pittsburg... Lincoln...
Cole Camp... Humansville...
Osceola... Lowry City...
Hermitage... Weaubleau...
Wheatland... Preston...
Cross Timbers... Collins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CST for
central, southwestern and west central Missouri.
LAT...LON 3853 9307 3820 9308 3781 9329 3770 9359
3765 9408 3821 9392 3820 9356 3822 9356
3821 9353 3851 9351 3851 9330 3854 9329
TIME...MOT...LOC 2218Z 257DEG 32KT 3854 9353 3816 9384 3767 9407
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:10 PM CST | Special Weather Statement | SGF | Bates | 20 min |
| Dec 4, 3:16 PM CST | Special Weather Statement | SGF | Vernon | 44 min |
| Dec 4, 3:32 PM CST | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Dec 4, 3:45 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| Dec 4, 4:05 PM CST | Special Weather Statement | SGF | Barton, Dade, Jasper | 40 min |
| Dec 4, 4:19 PM CST | Special Weather Statement | SGF | Benton, Cedar, Hickory, St. Clair | 41 min |
| Dec 4, 4:43 PM CST | Special Weather Statement | SGF | Jasper, McDonald, Newton | 47 min |
| Dec 4, 4:54 PM CST | Special Weather Statement | SGF | Morgan | 51 min |
| Dec 4, 4:58 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
| Dec 4, 5:09 PM CST | Severe Thunderstorm Warning | SGF | Miller, Morgan | 32 min |
| Dec 4, 5:20 PM CST | Special Weather Statement | SGF | Hickory | 25 min |
| Dec 4, 5:25 PM CST | Special Weather Statement | SGF | Lawrence | 35 min |
| Dec 4, 5:32 PM CST | Severe Thunderstorm Warning | SGF | Barry | 35 min |
| Dec 4, 5:51 PM CST | Special Weather Statement | SGF | Greene | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.